Thunderstorm Wind, Bossier
- When
- April 4, 9:00 AM CST
- Where
- Bossier County, 0.58 mi E of Fosters
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.520, -93.660
A large tree was downed in Bossier City.
S. driving a cold front southeast into the Four State Region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level short wave move from west to east across the Central Plains states of the U.S. driving a cold front southeast into the Four State Region. Strong to severe thunderstorms formed in the unstable air mass ahead of the cold front. The front and at least 3 lines of thunderstorms moved through the Four State Region from west to east during the day. Strong low level shear in the atmosphere allowed some thunderstorms to rotate, producing tornadoes with damaging straight line winds producing downbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 6:59 AM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CDT MON APR 4 2011
.UPDATE...
TO ADD EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS COUNTIES INTO
WATCH NUMBER 90 IN EFFECT UNTIL 3 PM CDT. MC CURTAIN COUNTY IN
SOUTHEAST OKLAHOMA CONTINUED IN SEVERE THUNDERSTORM WATCH NUMBER
87 VALID UNTIL 11 AM CDT.
&&
.DISCUSSION...
COLD FRONT CONTINUED TO MARCH TO THE SOUTHEAST AS UPPER TROUGH
SWINGS TO THE EAST SENDING SHOWERS AND THUNDERSTORMS TO THE EAST AND
NORTHEAST ACROSS THE FOUR STATE REGION. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 41 70 47 77 / 80 10 0 0 0
MLU 77 40 69 44 77 / 80 20 0 0 0
DEQ 67 33 69 42 75 / 70 10 0 0 0
TXK 71 37 70 45 76 / 80 10 0 0 0
ELD 72 38 70 44 77 / 80 10 0 0 0
TYR 73 40 72 49 77 / 80 10 0 0 0
GGG 73 40 72 47 77 / 80 10 0 0 0
LFK 76 41 75 46 79 / 80 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON APR 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...CAN BE EXPECTED EARLY THIS MORNING ACROSS THE FOUR STATE REGION. THE WINDS WILL BE ASSOCIATED WITH A STRONG PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE EXTENDING FROM THE UPPER MID WEST INTO THE SOUTHERN PLAINS AND HIGH PRESSURE ACROSS THE GULF COAST STATES. A COLD FRONT WILL BE PASSING THROUGH THE REGION DURING THE DAY WITH THE WINDS SHIFTING TO THE NORTHWEST TO NORTH...AND REMAINING STRONG WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. AN UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY TODAY WITH THE SOUTHERN END OF THE TROUGH AXIS SENDING THE COLD FRONT SOUTHEAST ACROSS THE AREA. SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF THE BOUNDARY AS IT ADVANCES...AFFECTING SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS EARLY TO MID MORNING...FOLLOWED BY PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS NEAR MID DAY...AND THE REMAINING SECTIONS OF SOUTH CENTRAL ARKANSAS... PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND LOWER SECTIONS OF NORTHEAST TEXAS IN THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS WILL OCCUR EARLY MORNING TO MID MORNING...WITH A GREATER CHANCE OF LARGE HAIL...STRONG AND DAMAGING WINDS...ISOLATED TORNADOES IN THE LATE MORNING TO AFTERNOON ACROSS SOUTH CENTRAL ARKANSAS INTO NORTH LOUISIANA...AND PARTS OF LOWER EAST TEXAS. BY LATE AFTERNOON THE CHANCE FOR SEVERE THUNDERSTORMS WILL BE VERY LOW SINCE THE FRONT WILL CLEAR THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA THIS MORNING... AND FOR SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND LOWER SECTIONS OF NORTHEAST TEXAS FROM MID MORNING TO THE AFTERNOON. ACTIVATION WILL NOT BE REQUIRED FOR TONIGHT DUE TO THE RAPID MOVEMENT OF THE COLD FRONT OUT OF THE AREA. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 4 SW TEXARKANA 33.41N 94.06W
04/04/2011 M0.75 INCH BOWIE TX EMERGENCY MNGR
EMERGENCY MANAGER RECEIVED A REPORT FROM THE PUBLIC OF
DIME-SIZED HAIL IN SOUTHWEST TEXARKANA.
&&
DUPLANTISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG ASHDOWN 33.67N 94.13W
04/04/2011 LITTLE RIVER AR EMERGENCY MNGR
SEVERAL TREES DOWN WITH ROADS BLOCKED...REPORTED BY
EMERGENCY MANAGER.
&&
DUPLANTISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 5 S TEXARKANA 33.37N 94.07W
04/04/2011 BOWIE TX TRAINED SPOTTER
SEVERAL AREAS OF TXK WITH POWER, TREES DOWN TREE DAMAGE
&&
LFRANTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG EMMET 33.72N 93.47W
04/04/2011 NEVADA AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND TIN
BLOWN OFF ROOFS...
&&
DUPLANTISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM TSTM WND DMG 3 E BLEVINS 33.87N 93.52W
04/04/2011 HEMPSTEAD AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ROOF BLOWN OFF BARN AND SEVERAL
CHICKEN HOUSES...ALONG HIGHWAY 371.
&&
DUPLANTISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG BRIGHT STAR 33.75N 93.90W
04/04/2011 HEMPSTEAD AR LAW ENFORCEMENT
TREE DOWN STATE HIGHWAY 160 BRIGHT STAR
&&
LFRANTZThe Shreveport radar (KSHV), 19 km away, was scanning. The volume nearest the first event began at 14:57 UTC.
3 thunderstorm wind, 3 tornado, 2 hail. Local standard time, as filed.
A large tree was downed in Bossier City.
A tree was downed across Cupps Crossing Road northeast of Homer, Louisiana.
Multiple trees downed in Montgomery, Louisiana.
Tornado snapped/uprooted many trees and damaged several homes as it touched down just south of Georgetown, LA (Grant Parish), and crossed Highway 165 through the community of Selma into western LaSalle Parish. Numerous trees were uprooted/snapped, with some falling on homes as the tornado tore through the Zenoria community before it lifted just northeast of Highway 84 about 5 miles southeast of Tullos. Numerous trees along the path were snapped/uprooted. Falling trees blocked Highway 84. Several homes were damaged when trees fell on/through them. One car was crushed from a falling tree in the Zenoria community. One house directly affected from the tornado in Zenoria had some shingles removed from the roof, with a tin roof of a shop behind the home having been peeled off and thrown forward into some nearby trees.
This tornado was a continuation of the tornado that first touched down in extreme northeastern Grant Parish. Numerous trees were uprooted/snapped, with some falling on homes as the tornado tore through the Zenoria community before it lifted just northeast of Highway 84 about 5 miles southeast of Tullos. Numerous trees along the path were snapped/uprooted. Falling trees blocked Highway 84. Several homes were damaged when trees fell on/through them. One car was crushed from a falling tree in the Zenoria community. One house directly affected from the tornado in Zenoria had some shingles removed from the roof, with a tin roof of a shop behind the home having been peeled off and thrown forward into some nearby trees.
This tornado developed from the same parent severe thunderstorm that spawned an earlier tornado across Eastern Grant and Western LaSalle parishes. The tornado snapped/uprooted numerous trees as it touched down in a heavily wooded area just south of IP 13 west of Brasher Road (8 miles north of Jena), and remained on the ground crossing Highway 126 and across an unpopulated area in Northeast LaSalle Parish consisting of heavy wooded areas and hunting leases. This tornado intensified as it crossed over into Catahoula Parish a few miles south of the Rosefield community. |Numerous trees along the path were snapped/uprooted. Strong rear flank downdraft wind damage was observed to one home south of the tornado path on Brasher Road. The back portion of the tin roof was peeled off/thrown forward into their front yard, with two trees uprooted across the street. Several trees that were blown down closed Highway 126 and several rural blacktop and gravel roads in the area. One hunting camp east of Highway 126 was heavily damaged as a mobile home was blown down a ravine and destroyed, and a nearby covered travel trailer was blown over on its side. Although EF-1 damage (95-105 mph) was observed with this tornado in Northcentral and Northeast LaSalle Parish, this tornado will be officially classified as an EF-2 as more substantial damage was found as it remained on the ground in Catahoula Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyThe tornado archive for Louisiana, 2011Warnings in Louisiana, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282645, 282628, 282641, 282642, 282666, 282667, 282644, 282668.